MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535130
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was attempted to be used during a procedure performed on an unknown date.It was reported that the tip of the knife was oriented differently than intended.A photo of the complaint device was provided by the complainant where it can be observed that the working length was kinked and twisted.The procedure was completed with another stonetome.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of a cutting wire kinked.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
B3: approximated based on the date the manufacturer became aware of the event.H6: imdrf device code a0406 captures the reportable investigation result of cutting wire kinked.H11: investigation results: the returned stonetome was analyzed, and a visual and microscopic inspection found that the working length was bent and twisted, additionally, the cutting wire was popping out from the working length, it was kinked and not aligned to the working length as well.The device was observed under magnification and was observed that the distal pierce hole was torn.Media inspection was performed based on the pictures provided by the customer where it was possible to observe the device bowed, the working length was twisted.No other problems with the device were noted.The results of the analysis performed on the returned device found that the working length was bent, the cutting wire was kinked and popped out, also, the distal pierce hole was observed torn.The cutting wire kinked found could be caused by operational factors, such as manipulating the device through difficult anatomy, the used technique for the device manipulation or by the interaction between the device and the scope (hitting against a hard surface), once the cutting wire is kinked, is possible that it may get stuck or "caught" somewhere, causing the cutting wire to pop out and tearing the pierce hole (working length).The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22720841
Report Number3005099803-2025-03697
Device Sequence Number9501786
Product Code LQR
UDI-Device Identifier08714729146575
UDI-Public(01)08714729146575(17)261024(10)35142937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00535130
Device Catalogue Number3513
Device Lot Number0035142937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown